Alert archive / Texas / Small Craft Advisories in 2011
Small Craft Advisory 39, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at May 4, 2011, 9:38 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2011, 9:38 AM CDT (14:38 UTC)
- Expired
- May 5, 2011, 7:00 AM CDT
- In force
- 21 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
680 WHUS74 KBRO 041438 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 938 AM CDT WED MAY 4 2011 ...SMALL CRAFT ADVISORY CONDITIONS OFFSHORE TODAY... .MARINE OBSERVATIONS OFFSHORE SUGGEST THAT SMALL CRAFT ADVISORY CONDITIONS ARE OCCURRING. MODERATE NORTHEAST WINDS ARE SUPPORTING LARGER SWELLS...WITH WAVE HEIGHTS NEAR SEVEN FEET. ADVISORY CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON...AND POSSIBLY INTO THIS EVENING. GMZ170-175-042100- /O.NEW.KBRO.SC.Y.0039.110504T1438Z-110504T2100Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 938 AM CDT WED MAY 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS AND WAVES: NORTHEAST WINDS 15 TO 25 KNOTS. WAVE HEIGHTS 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
4 follow-up statements
785 WHUS74 KBRO 042043 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 343 PM CDT WED MAY 4 2011 ...SMALL CRAFT ADVISORY ALONG THE LOWER TEXAS COAST... .ROUGH SWELLS FROM THE EAST-NORTHEAST ARE APPROACHING THE LOWER TEXAS COAST...AND BUOY OBSERVATIONS AND WEBCAMS STRONGLY SUGGEST THAT THESE SWELLS ARE AFFECTING THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE. THEREFORE...A SMALL CRAFT ADVISORY IS IN EFFECT. GMZ150-155-050445- /O.EXB.KBRO.SC.Y.0039.000000T0000Z-110505T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 343 PM CDT WED MAY 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 20 NAUTICAL MILES OFFSHORE. * WINDS: EAST WINDS AROUND 15 KNOTS ARE EXPECTED. * WAVES: SEAS OF 5 TO 7 FEET FROM THE EAST-NORTHEAST WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ170-175-050445- /O.EXT.KBRO.SC.Y.0039.000000T0000Z-110505T1200Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 343 PM CDT WED MAY 4 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT THURSDAY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 20 TO 60 NAUTICAL MILES OFFSHORE. * WINDS: EAST WINDS AROUND 15 KNOTS ARE EXPECTED. * WAVES: SEAS OF 6 TO 8 FEET FROM THE EAST-NORTHEAST WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TOMASELLI HTTP://WWW.WEATHER.GOV/RGV
703 WHUS74 KBRO 050250 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 950 PM CDT WED MAY 4 2011 ...SMALL CRAFT ADVISORY ALONG THE LOWER TEXAS COAST... .ROUGH SWELLS FROM THE EAST-NORTHEAST ARE APPROACHING THE LOWER TEXAS COAST...AND BUOY OBSERVATIONS AND WEBCAMS STRONGLY SUGGEST THAT THESE SWELLS ARE AFFECTING THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE. THEREFORE...A SMALL CRAFT ADVISORY IS IN EFFECT. GMZ150-155-170-175-051100- /O.CON.KBRO.SC.Y.0039.000000T0000Z-110505T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 950 PM CDT WED MAY 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE. * WINDS: EAST WINDS AROUND 15 KNOTS ARE EXPECTED. * WAVES: SEAS OF 5 TO 8 FEET FROM THE EAST-NORTHEAST WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TOMASELLI HTTP://WWW.WEATHER.GOV/RGV
528 WHUS74 KBRO 050833 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 333 AM CDT THU MAY 5 2011 ...SMALL CRAFT ADVISORY CONTINUES ALONG THE LOWER TEXAS COAST... .ROUGH SWELLS FROM THE EAST NORTHEAST ARE APPROACHING THE LOWER TEXAS COAST AND BUOY OBSERVATIONS AND WEBCAMS STRONGLY SUGGEST THAT THESE SWELLS ARE AFFECTING THE LOWER TEXAS GULF WATERS. GMZ150-155-170-175-051200- /O.CON.KBRO.SC.Y.0039.000000T0000Z-110505T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 333 AM CDT THU MAY 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * WINDS: EAST WINDS AROUND 15 KNOTS ARE EXPECTED. * WAVES: SEAS OF 5 TO 7 FEET FROM THE EAST NORTHEAST WILL OCCUR THROUGH EARLY THIS MORNING. THESE SWELLS WILL DIMINISH SLOWLY LATER THIS MORNING AND INTO THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
111 WHUS74 KBRO 051205 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 705 AM CDT THU MAY 5 2011 ...MARINE CONDITIONS SLOWLY IMPROVING... .WAVE HEIGHTS ARE STABLE BETWEEN 6 AND 7 FEET...AND SHOULD SLOWLY DECREASE...THOUGH MOST CONSIST OF LONG PERIOD SWELL. GMZ150-155-170-175-051315- /O.EXP.KBRO.SC.Y.0039.000000T0000Z-110505T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 705 AM CDT THU MAY 5 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at May 4, 6:46 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 4, 6:46 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 646 AM CDT WED MAY 4 2011 .DISCUSSION...SEE AVIATION SECTION FOR 12Z TAF ISSUANCE. && .AVIATION...LIGHT NORTHEAST WINDS WILL DEVELOP THIS MORNING... SLOWLY BECOMING EAST LATER IN THE DAY. FEW TO SCT HIGH CLOUDS ARE MOVING OVERHEAD FROM THE SOUTHWEST...HINTS OF EAST PACIFIC MOISTURE LIFTING OVER THE MOUNTAINS IN NORTH CENTRAL MEXICO. AN ELEVATED ISOTHERMAL LAYER MAY RESULT IN VFR CEILINGS LATER TODAY AND TONIGHT...ONCE NORTHEAST TO EAST WINDS INCREASE...WITH OPEN CELL CU OVER THE GULF TO THE EAST INDICATIVE OF AVAILABLE MOISTURE. && .PREV DISCUSSION... /ISSUED 341 AM CDT WED MAY 4 2011/ SHORT TERM /TODAY THROUGH THURSDAY/...THE SURFACE RIDGE NOW CENTERED OVER THE EASTERN HALF OF THE LOWER 48 STATES WILL SHIFT STEADILY EAST THROUGHOUT TODAY AND WED. THIS WILL ALLOW THE WAA AND THE LOW LEVEL DEW POINTS TO STEADILY INCREASE AS THE LOW LEVEL FLOW STARTS TO ADVECT IN MORE HUMID AIR FROM OFF OF THE GULF OF MEX. AS THE WAA AND MOISTURE ADVECTION INCREASES EXPECT THE MAX AND MIN TEMPS WILL BE ON THE INCREASE THROUGH THURSDAY. MAV AND MET FORECAST MAX AND MIN TEMPS ARE IN PRETTY CLOSE AGREEMENT AND WILL GO CLOSE TO NUMERICAL GUIDANCE FOR MINS AND WILL GO SLIGHTLY ABOVE GUIDANCE FOR HIGHS AS EXPECT THE MODEL GUIDANCE MAY BE UNDERESTIMATING THE OVERALL STRENGTH OF THE WARM UP AND THE OVERALL IMPACT OF DRY SOIL CONDITIONS ON DAYTIME HEATING. LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...NOT MUCH IN THE WAY OF SIGNIFICANT WEATHER IS ANTICIPATED TO EFFECT DEEP SOUTH TX DURING THE LONG TERM FCST PERIOD. A ZONAL FLOW PATTERN WILL BE THE DOMINANT UPPER FEATURE ACROSS THE REGION DURING THE BEGINNING OF THE PERIOD. A WEAK RIDGE IS ANTICIPATED TO DEVELOP ACROSS THE SOUTHERN PLAINS DURING THE COURSE OF THE UPCOMING WEEKEND AS AN UPPER LVL LOW DEVELOPS ACROSS THE PAC NW. THIS FEATURE IS PROGGED TO SLIDE SEWD ACROSS THE GREAT BASIN AND INTO THE FOUR CORNERS REGION LATE IN THE WEEKEND INTO EARLY NEXT WEEK. AT THE SFC...HIGH PRESSURE WILL MAINTAIN CONTROL ACROSS THE GULF OF MEXICO AS A SERIES OF LOW PRESSURE SYSTEMS BEGIN TO TAKE UP RESIDENCE FROM THE SOUTHERN PLAINS AND WEST TX SWD INTO NORTHERN MEXICO DURING THE COURSE OF THE WEEKEND THRU THE END OF THE PERIOD. THIS PATTERN WILL HELP TO PROMOTE A MORE ENHANCED ONSHORE FLOW WITH TIME WITH WARMER AND INCREASINGLY MORE BREEZY CONDITIONS DURING THE MIDDLE TO LATTER HALF OF THE PERIOD. ANTICIPATE MOSTLY CLOUDY TO OVERCAST SKIES THRU THE EARLY MRNG HRS DURING THE PERIOD WITH INCREASING AMOUNTS OF SUNSHINE POSSIBLE DURING THE DAYTIME HRS. THE ONSHORE FLOW WILL ALLOW THE HUMIDITY TO RETURN ALLOWING LOW TEMPS TO GO BACK ABOVE NORMAL DURING THE WEEKEND INTO EARLY NEXT WEEK. DAYTIME TEMPERATURES WILL ALSO WARM WITH FAIRLY HOT READINGS EXPECTED DURING THAT SAME TIME PERIOD. RAINFALL CHANCES LOOK TO BE VERY SPARSE IF NOT NIL THRU THE ENTIRE PERIOD. MARINE...TODAY THROUGH THURSDAY...THE SURFACE RIDGING OVER THE EASTERN HALF OF THE COUNTRY WILL MAINTAIN A MODERATE PGF IN PLACE OVER THE LOWER TX BAY AND GULF WATERS. THIS WILL ALLOW THE ELEVATED GULF SWELLS TO DIMINISH SLOWLY IN THE SHORT TERM AS THE SURFACE FLOW GRADUALLY SHIFTS AROUND FROM THE E-SE LATER IN THE CWF PERIOD. WILL MENTION SCEC WORDING FOR THE GULF WATERS AS BUOY020 REPORTS SWELLS AROUND 6 FT AND A ENE WIND FROM 15G20KTS. THURSDAY NIGHT THROUGH SUNDAY...FAVORABLE MARINE CONDITIONS WILL EXIST FOR THE MOST PART DURING THE BEGINNING OF THIS FORECAST PERIOD ACROSS THE LWR TX COASTAL WATERS. SFC HIGH PRESSURE WILL MAINTAIN CONTROL ACROSS THE NORTHWEST GULF OF MEXICO THRU FRIDAY. LIGHT TO MODERATE EASTERLY FLOW WILL PERSIST EARLY IN THE PERIOD AND BEGIN TO VEER WITH TIME ON FRIDAY. LIGHT TO MODERATE WINDS AND LOW TO MODERATE SEAS ARE EXPECTED THRU THE BEGINNING OF THE WEEKEND. THE ONSHORE FLOW WILL STRENGTHEN DURING THE WEEKEND WHICH WILL ALLOW FOR UNSETTLED CONDITIONS TO DEVELOP. THE LOCAL PRESSURE GRADIENT WILL BEGIN TO TIGHTEN THE LATTER HALF OF SATURDAY AND PREVAIL THRU SUNDAY AS LOW PRESSURE DEVELOPS FROM THE PLAINS SOUTHWARD INTO NORTHERN MEXICO. SE WINDS ARE EXPECTED TO BE STRONGER DURING THE WEEKEND WHICH WILL HELP TO CHURN UP SEAS. SCA CONDITIONS WILL BE POSSIBLE ACROSS ALL OR PORTIONS OF THE MARINE AREAS DURING THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 65 82 71 / 0 0 0 0 BROWNSVILLE 81 62 86 69 / 0 0 0 0 HARLINGEN 82 60 86 67 / 0 0 0 0 MCALLEN 84 60 91 69 / 0 0 0 0 RIO GRANDE CITY 84 61 91 67 / 0 0 0 0 SOUTH PADRE ISLAND 77 69 81 71 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 54/67/VEGA
Hazardous weather outlook, May 4, 5:40 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 540 AM CDT WED MAY 4 2011 TXZ248>257-051200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 540 AM CDT WED MAY 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A MODERATE RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES THROUGH THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-051200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 540 AM CDT WED MAY 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Texas, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.